Alert archive / Virginia / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 147, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Aug 6, 2020, 1:02 PM EDT for Carroll County, Pulaski County, Wythe County, Virginia. It was in force for 43 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 6, 2020, 1:02 PM EDT (17:02 UTC)
- Expired
- Aug 6, 2020, 1:45 PM EDT
- In force
- 43 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Carroll County, VA, Pulaski County, VA, Wythe County, VA
The radar
The Roanoke radar (KFCX), 58 km from the middle of the area, began a volume at 17:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 6, 1:02 PM EDT | HAIL 1 | Ivanhoe, VA | HAIL THE SIZE OF QUARTERS. |
| Aug 6, 1:17 PM EDT | TSTM WND DMG | 5 Sw Patterson, VA | TWO TREES REPORTED DOWN ALONG POPLAR CAMP RD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 5.0 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 864 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 667 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.8
The text
As transmitted.
348
WUUS51 KRNK 061702
SVRRNK
VAC035-155-197-061745-
/O.NEW.KRNK.SV.W.0147.200806T1702Z-200806T1745Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service BLACKSBURG VA
102 PM EDT Thu Aug 6 2020
The National Weather Service in BLACKSBURG has issued a
* Severe Thunderstorm Warning for...
Southwestern Pulaski County in southwestern Virginia...
Southeastern Wythe County in southwestern Virginia...
Northwestern Carroll County in southwestern Virginia...
* Until 145 PM EDT.
* At 101 PM EDT, a severe thunderstorm was located over Ivanhoe, or 8
miles south of Max Meadows, moving east at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Patterson...
Allisonia...
Byllesby...
Grahams Forge...
Ivanhoe...
Coleman Store...
and Sylvatus.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds, as well as
deadly cloud to ground lightning. For your safety, move to an
interior room on the lowest floor of a sturdy building. Stay away
from windows.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
&&
LAT...LON 3676 8098 3688 8103 3704 8079 3679 8067
TIME...MOT...LOC 1701Z 248DEG 7KT 3685 8095
HAIL...1.00IN
WIND...60MPH
$$
RR2 follow-up statements
650
WWUS51 KRNK 061726
SVSRNK
Severe Weather Statement
National Weather Service BLACKSBURG VA
126 PM EDT Thu Aug 6 2020
VAC035-155-197-061745-
/O.CON.KRNK.SV.W.0147.000000T0000Z-200806T1745Z/
Pulaski VA-Wythe VA-Carroll VA-
126 PM EDT Thu Aug 6 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 PM EDT
FOR
SOUTHWESTERN PULASKI...SOUTHEASTERN WYTHE AND NORTHWESTERN CARROLL
COUNTIES...
At 124 PM EDT, a severe thunderstorm was located near Ivanhoe, or
near Patterson, moving east at 10 mph. Around 105 PM, a trained
weather spotter near Ivanhoe reported quarter size hail with this
storm.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Trained weather spotters.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Patterson...
Allisonia...
Byllesby...
Grahams Forge...
Ivanhoe...
Coleman Store...
and Sylvatus.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for LARGE HAIL AND DAMAGING WINDS, as well as
deadly cloud to ground lightning. For your safety, move to an
interior room on the lowest floor of a sturdy building. Stay away
from windows.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
&&
LAT...LON 3678 8094 3687 8101 3702 8078 3684 8069
TIME...MOT...LOC 1724Z 248DEG 7KT 3687 8090
HAIL...1.00IN
WIND...60MPH
$$
RR610
WWUS51 KRNK 061736
SVSRNK
Severe Weather Statement
National Weather Service BLACKSBURG VA
136 PM EDT Thu Aug 6 2020
VAC035-155-197-061746-
/O.EXP.KRNK.SV.W.0147.000000T0000Z-200806T1745Z/
Pulaski VA-Wythe VA-Carroll VA-
136 PM EDT Thu Aug 6 2020
...THE SEVERE THUNDERSTORM WARNING FOR
SOUTHWESTERN PULASKI...SOUTHEASTERN WYTHE AND NORTHWESTERN CARROLL
COUNTIES WILL EXPIRE AT 145 PM EDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However gusty
winds and heavy rain are still possible with this thunderstorm.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
LAT...LON 3678 8094 3687 8101 3702 8078 3684 8069
TIME...MOT...LOC 1736Z 248DEG 7KT 3688 8088
$$
RRWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 12:29 PM EDT, 33 minutes earlier.
Area forecast discussion, Aug 6, 12:29 PM EDT, 33 minutes before
Area Forecast Discussion National Weather Service Blacksburg VA 1229 PM EDT Thu Aug 6 2020 .SYNOPSIS... A weak cold front remains stalled today into early Friday across the area, before pushing southeast Saturday. High pressure builds in this weekend with return to typical summer weather. && .NEAR TERM /THROUGH FRIDAY/... As of 1030 AM EDT Thursday... Fog/stratus continues to slowly dissipate across the Appalachians and central mid Atlantic region, but you do not have to look too far to the west to see showers/thunderstorms bubbling up. Expect clearing this morning will allow for heating and destabilization into this afternoon as short wave energy from the seemingly ever present upper trof over the Ohio valley to kick off another round of deep convection. Morning sounding from RNK is quite moist through the boundary layer and expect robust precipitable water values will make storms very efficient rain producers. Also see enough low level shear to get some degree of organization to convective clusters. Thus, there remains a threat for both flash flooding and isolated wind damage with the stronger storms and larger clusters. Also seeing hints in the meso guidance for outflow boundary convergence east of the Blue Ridge that may help keep the threats going across the piedmont into this evening /early tonight. Previous early morning discussion... Not much change in the upper pattern and low levels today with front stationary across the piedmont with upper vorts moving along the broad trough pushing to the Ohio/TN valleys. As such will see another reasonably active day today, mainly afternoon/evening. Questionable on severe threat if we do not get enough heating, but sunshine looks to peek out at times, plus ample enough shear to support isolated wind damage which is highlighted in the day 1 SPC outlook. Heaviest rains Wednesday into early Thursday fell across the foothills/piedmont of NC into southside VA. Models today again paint some heavier downpours moreso over the mountains of WV/VA into the James River basin. Excessive rainfall is possible, but at the moment the models and pattern overall do not push a need for a flash flood watch at this point, as we will see how speed of movement impacts how long storms linger in one area. Better pwats of over 1.5 inches will lie east of the mountains. Flash flooding is possible but coverage is isolated. Will highlight in the Hazardous Weather Outlook for now. Same scenario going into tonight, as convection will be slow to subside. Models in general agreement in keeping the convection going east of the mountains til midnight/early Friday before subsiding somewhat toward Friday morning, thought the NAM is more robust than GFS/ECMWF. Friday appears that front and upper trough will move slightly east but forcing continues enough to have high chance to likely pops areawide, though precip water drops a bit in the west. Storms definitely still could be strong to severe Friday especially east of the Highway 29 corridor as lapse rates increase with upper trough moving in from the west. As for temperatures today, seems cloud coverage and storms will limit heating somewhat, to keep highs in the 80s for most, with 70s in the higher elevations. Tonight, staying a bit muggy east of the mountains with upper 60s for low, while along/west of the Blue Ridge experience lower to mid 60s. Friday should be somewhat close to Thursday but a little more sunshine possible in the east to boost temps toward 90, with most in the 80s. Confidence is average on storm coverage and flooding threat, and above normal for temperatures. && .SHORT TERM /FRIDAY NIGHT THROUGH MONDAY NIGHT/... As of 1230 PM EDT Thursday... Upper level trough moves through the Mid-Atlantic Friday night into Saturday, bringing in a surface high. Despite this change in pattern, a few isolated storms remain possible for Saturday afternoon, given steep lapse rates. Any development will be difficult to pull off though, given dry air aloft. A weak disturbance Sunday will work with the slowly returning moisture behind a stalled front to our south to allow for some isolated showers and thunderstorm activity. Temperatures by this point start to make their aim at returning to above average, with areas east of the Piedmont forecast to hit 90 degrees as 850 temps swell to +20C in the afternoons. Monday will be a near repeat to Sunday with diurnal heating working with a weak disturbance to try and get convection going in the afternoon, but staying mostly isolated. Temperatures also continue their gradual warming. && .LONG TERM /TUESDAY THROUGH THURSDAY/... As of 1230 PM EDT Thursday... Typical summertime pattern remains in place through the forecast period with a broad areas of high pressure sticking to the southern U.S. All the while, the jet stream remains tied up in Canada with a trough attempting to dig down into the Great Lakes region. This pattern will keep diurnal convection going through next work week. All the while, the region of high pressure will help with transport of an above average temperature airmass that will be keeping us toasty. The foothills and Piedmont will continue to see 90s while the mountains warm to the 80s. Lows range in the 70s and 60s. && .AVIATION /18Z THURSDAY THROUGH TUESDAY/... As of 640 AM EDT Thursday... Any fog and/or low clouds at 12z will be gone around 13-14z. Still looking at scattered to numerous showers/storms today, mainly after 16z, with best coverage starting in the mountains, then shift east as we head toward 00z. Tried to time at least for our western sites tempo groups for thunderstorms. Showers/storms may linger til end 06z, but overall confidence not high enough to have them in past 00z. Models continue to advertise potential for fog/low clouds after 06z so hedged toward at least MVFR to IFR at all sites. Extended Aviation Discussion... Front will linger east of the piedmont Friday with still a threat of storms around, then high pressure builds into the weekend with lesser chances of storms. Pattern should be more typical of summer into Monday with scattered afternoon/evening storms. Overall VFR outside storms and late night valley fog. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...None. NC...None. WV...None. && SYNOPSIS...RR/WP NEAR TERM...MBS/WP SHORT TERM...RR/WP LONG TERM...PM/RR AVIATION...VFJ/WP
Hazardous weather outlook, Aug 6, 3:49 AM EDT, 9 hours 13 minutes before
Hazardous Weather Outlook National Weather Service Blacksburg VA 349 AM EDT Thu Aug 6 2020 NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059- WVZ042>044-507-508-070800- Ashe-Alleghany NC-Surry-Stokes-Rockingham-Caswell-Watauga-Wilkes- Yadkin-Tazewell-Smyth-Bland-Giles-Wythe-Pulaski-Montgomery-Grayson- Carroll-Floyd-Craig-Alleghany VA-Bath-Roanoke-Botetourt-Rockbridge- Patrick-Franklin-Bedford-Amherst-Henry-Pittsylvania-Campbell- Appomattox-Buckingham-Halifax-Charlotte-Mercer-Summers-Monroe- Eastern Greenbrier-Western Greenbrier- 349 AM EDT Thu Aug 6 2020 This Hazardous Weather Outlook is for north central North Carolina, northwest North Carolina, central Virginia, south central Virginia, southwest Virginia, west central Virginia and southeast West Virginia. .DAY ONE...Today and tonight. Scattered to numerous thunderstorms today into this evening are expected. A few storms could become severe with damaging winds the main threat. In addition, localized flash flooding is possible, if thunderstorms repeat over the same area. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Aug 6, 9:40 AM EDT, 3 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
940 AM EDT THU AUG 6 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0928 PM TSTM WND DMG 3 SSE BETHANY 36.27N 79.84W
08/05/2020 ROCKINGHAM NC 911 CALL CENTER
TREE DOWN ON HWY 158 NEAR LAKE WALK DR. TIME
ESTIMATED FROM RADAR.
&&
SKLocal storm report, Aug 6, 9:44 AM EDT, 3 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
944 AM EDT THU AUG 6 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0925 PM TSTM WND DMG 4 SSW BETHANY 36.26N 79.89W
08/05/2020 ROCKINGHAM NC 911 CALL CENTER
TREE DOWN ON HAYNES RD NEAR KEYSTONE DR.
TIME ESTIMATED FROM RADAR.
&&
SKLocal storm report, Aug 6, 10:10 AM EDT, 2 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1010 AM EDT THU AUG 6 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 PM TSTM WND DMG 2 SW WALNUT COVE 36.28N 80.17W
08/05/2020 STOKES NC 911 CALL CENTER
TREE DOWN ON EASLEY RD. TIME ESTIMATED FROM
RADAR.
&&
SKLocal storm report, Aug 6, 10:14 AM EDT, 2 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1014 AM EDT THU AUG 6 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 PM TSTM WND DMG 1 WNW DANBURY 36.41N 80.22W
08/05/2020 STOKES NC 911 CALL CENTER
TREE DOWN ON HWY 89 IN DANBURY. TIME
ESTIMATED FROM RADAR.
&&
SKLocal storm report, Aug 6, 11:46 AM EDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1146 AM EDT THU AUG 6 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM TSTM WND DMG 1 SSE CHRISTIANSBURG 37.13N 80.40W
08/05/2020 MONTGOMERY VA FIRE DEPT/RESCUE
TREE DOWN ON HARMAN CIRCLE. TIME ESTIMATED
FROM RADAR.
0557 PM TSTM WND DMG 2 W CHRISTIANSBURG 37.14N 80.44W
08/05/2020 MONTGOMERY VA FIRE DEPT/RESCUE
TREE DOWN IN 700 BLOCK OF SILVER LAKE RD.
0556 PM TSTM WND DMG 3 SSW CHRISTIANSBURG 37.10N 80.43W
08/05/2020 MONTGOMERY VA 911 CALL CENTER
TREE DOWN ON RINER RD AND SMITH CREEK RD.
&&Special weather statement, Aug 6, 12:42 PM EDT, 20 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
1242 PM EDT Thu Aug 6 2020
VAZ012-016-061715-
Wythe-Carroll-
1242 PM EDT Thu Aug 6 2020
...A STRONG THUNDERSTORM WILL AFFECT
SOUTHEASTERN WYTHE AND NORTHWESTERN CARROLL COUNTIES...
At 1242 PM EDT, a strong thunderstorm was located over Ivanhoe, or 8
miles south of Max Meadows, moving east at 15 mph.
Winds in excess of 30 mph and pea size hail are possible with this
storm.
Locations impacted include...
Hillsville...
Patterson...
Byllesby...
Fort Chiswell...
Grahams Forge...
Gunton Park...
and Ivanhoe.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3701 8087 3696 8082 3694 8081 3694 8080
3678 8071 3676 8101 3680 8104 3681 8105
3689 8108
TIME...MOT...LOC 1642Z 259DEG 12KT 3685 8098
RRThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 8:17 PM EDT | Special Weather Statement | RNK | Botetourt | 28 min |
| Aug 5, 9:03 PM EDT | Special Weather Statement | RNK | City of Buena Vista | 27 min |
| Aug 5, 9:09 PM EDT | Special Weather Statement | RNK | Halifax | 36 min |
| Aug 5, 9:53 PM EDT | Areal Flood Advisory | RNK | Henry, City of Martinsville | 3 hr |
| Aug 5, 10:02 PM EDT | Special Weather Statement | RNK | Pittsylvania | 28 min |
| Aug 5, 10:33 PM EDT | Special Weather Statement | RNK | City of Danville | 42 min |
| Aug 6, 12:42 PM EDT | Special Weather Statement | RNK | Wythe | 33 min |
| Aug 6, 1:17 PM EDT | Special Weather Statement | RNK | Floyd | 28 min |
| Aug 6, 1:22 PM EDT | Areal Flood Advisory | RNK | Carroll, Wythe | 3 hr |
| Aug 6, 1:24 PM EDT | Special Weather Statement | RNK | Pulaski | 36 min |
| Aug 6, 1:46 PM EDT | Special Weather Statement | RNK | Bath | 29 min |
| Aug 6, 1:51 PM EDT | Special Weather Statement | RNK | Floyd | 24 min |
| Aug 6, 1:52 PM EDT | Special Weather Statement | RNK | City of Radford | 23 min |
| Aug 6, 1:55 PM EDT | Special Weather Statement | RNK | Pulaski | 35 min |
| Aug 6, 1:58 PM EDT | Severe Thunderstorm Warning | RNK | Floyd, Montgomery | 47 min |
| Aug 6, 2:02 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Floyd, Montgomery, Pulaski | 43 min |
| Aug 6, 2:05 PM EDT | Special Weather Statement | RNK | Craig | 25 min |
| Aug 6, 2:14 PM EDT | Areal Flood Advisory | RNK | Carroll, Floyd, Montgomery, Pulaski, Wythe | 3 min |
| Aug 6, 2:17 PM EDT | Flash Flood Warning | RNK | Carroll, Floyd, Montgomery, Pulaski, Wythe | 3 hr |
| Aug 6, 2:20 PM EDT | Special Weather Statement | RNK | Bath | 25 min |
| Aug 6, 2:28 PM EDT | Areal Flood Advisory | RNK | Bath | 3 hr |
| Aug 6, 2:30 PM EDT | Special Weather Statement | RNK | Tazewell | 30 min |
| Aug 6, 2:37 PM EDT | Special Weather Statement | RNK | Alleghany, City of Covington | 38 min |
| Aug 6, 2:37 PM EDT | Severe Thunderstorm Warning | RNK | Floyd, Montgomery | 38 min |
| Aug 6, 2:42 PM EDT | Special Weather Statement | RNK | Franklin | 33 min |
| Aug 6, 2:47 PM EDT | Special Weather Statement | RNK | Bath | 28 min |
| Aug 6, 2:51 PM EDT | Special Weather Statement | RNK | Wythe | 24 min |
| Aug 6, 2:55 PM EDT | Severe Thunderstorm Warning | RNK | Bath, Rockbridge | 35 min |
| Aug 6, 2:57 PM EDT | Special Weather Statement | RNK | Bland | 33 min |
| Aug 6, 3:02 PM EDT | Severe Thunderstorm Warning | RNK | Grayson | 58 min |
| Aug 6, 3:07 PM EDT | Special Weather Statement | RNK | Tazewell | 53 min |
| Aug 6, 3:13 PM EDT | Severe Thunderstorm Warning | RNK | Bland, Giles | 32 min |
| Aug 6, 3:15 PM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Botetourt, City of Covington | 39 min |
| Aug 6, 3:16 PM EDT | Severe Thunderstorm Warning | RNK | Franklin, Patrick | 44 min |
| Aug 6, 3:17 PM EDT | Tornado Warning | RNK | Franklin, Henry, Patrick | 28 min |
| Aug 6, 3:26 PM EDT | Special Weather Statement | RNK | Wythe | 34 min |
| Aug 6, 3:29 PM EDT | Special Weather Statement | RNK | Craig, Roanoke | 31 min |
| Aug 6, 3:33 PM EDT | Areal Flood Advisory | RNK | Alleghany | 3 hr |
| Aug 6, 3:34 PM EDT | Areal Flood Advisory | RNK | Bath | 3 hr |
| Aug 6, 3:38 PM EDT | Severe Thunderstorm Warning | RNK | Bland, Giles | 46 min |
| Aug 6, 3:40 PM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Craig | 21 min |
| Aug 6, 3:45 PM EDT | Severe Thunderstorm Warning | RNK | Bland, Tazewell | 45 min |
| Aug 6, 3:50 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Grayson, Smyth, Wythe | 55 min |
| Aug 6, 3:59 PM EDT | Special Weather Statement | RNK | Franklin | 31 min |
| Aug 6, 4:01 PM EDT | Flash Flood Warning | RNK | Grayson, Smyth, Wythe | 3 hr |
| Aug 6, 4:04 PM EDT | Special Weather Statement | RNK | Rockbridge | 26 min |
| Aug 6, 4:13 PM EDT | Severe Thunderstorm Warning | RNK | Giles | 47 min |
| Aug 6, 4:22 PM EDT | Areal Flood Advisory | RNK | Tazewell | 77 min |
| Aug 6, 4:28 PM EDT | Special Weather Statement | RNK | Bland | 32 min |
| Aug 6, 4:45 PM EDT | Severe Thunderstorm Warning | RNK | Alleghany | 60 min |
| Aug 6, 4:47 PM EDT | Special Weather Statement | RNK | Carroll, City of Galax | 43 min |
| Aug 6, 4:49 PM EDT | Special Weather Statement | RNK | Franklin | 41 min |
| Aug 6, 5:11 PM EDT | Special Weather Statement | RNK | Bland, Wythe | 49 min |
| Aug 6, 5:26 PM EDT | Severe Thunderstorm Warning | RNK | Halifax | 64 min |
| Aug 6, 5:47 PM EDT | Special Weather Statement | RNK | Buckingham | 43 min |
| Aug 6, 5:57 PM EDT | Special Weather Statement | RNK | Halifax | 33 min |
| Aug 6, 6:03 PM EDT | Severe Thunderstorm Warning | RNK | Charlotte, Halifax | 42 min |
| Aug 6, 6:50 PM EDT | Special Weather Statement | RNK | Charlotte | 40 min |
| Aug 6, 6:52 PM EDT | Special Weather Statement | RNK | Buckingham | 38 min |
| Aug 6, 7:17 PM EDT | Special Weather Statement | RNK | Appomattox | 43 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.